MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 513 ANALYZER; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 513 ANALYZER; CLINICAL CHEMISTRY ANALYZER
Model Number C513
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) found that calibration results had shifted prior to the shift in qc and patient results.The fse replaced all the reaction cells and flushed all vacuum tubings and a valve.The fse decontaminated the system, adjusted the gear pump pressure back to specification, and verified mechanical adjustments and the rinse volume.The sample probes were also replaced.Instrument and precision checks were performed.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated qc was high outside of the acceptable range for tina-quant hemoglobin a1cdx gen.3 (a1cx3) on the cobas c513 analyzer.The customer repeated patient samples that had been run prior to qc being out of range and the results were much lower.The customer stated approximately 100 patient samples needed corrected reports.The customer provided examples of discrepant results for 2 patient samples.Patient 1 initial result was 6.95%.The repeat from a different c513 analyzer was 5.82%.Patient 2 initial result was 12.39%.The repeat from a different c513 analyzer was 9.97%.The initial results were reported outside of the laboratory.The repeat results were believed to be correct.The a1cx3 reagent lot number was 59191001 with an expiration date of 31-mar-2023.
 
Additional Manufacturer Narrative
The investigation reviewed calibration and qc data and determined it to be within specifications.The investigation determined the event was caused by an abnormal lot calibration.The issue was resolved by recalibrating.The instrument software worked as expected.The investigation did not identify a product problem.

Brand Name
COBAS C 513 ANALYZER
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15729885
Report Number1823260-2022-03491
Device Sequence Number19565836
Product Code JJE
UDI-Device Identifier04015630942787
UDI-Public04015630942787
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC513
Device Catalogue Number07649142001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown